Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Have nasal congestion with thick yellow mucus. Taking Avapro/HCT for BP. Related?

I have been on daily Avapro/HCT 300/12.5 for about 10 years and have my B.P. under control. For about 4 years, I have had a daily problem of nasal congestion with with thick yellowish mucous in the back of my nose and throat . I have seen my GP about this several times, but nothing seems to work. Could it be the Avapro/HCT causing this and what could I do about it. Thank you
Asked On : Thu, 21 Mar 2013
Answers:  2 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Like all medicines Avapro/HCT also have side effects. relating to you Avapro (Irbesartan) it may cause Cough , pharyngitis, rhinitis, sinus abnormality but this very rare. HCT don't cause upper respiratory problems.
Nasal congestion with thick yellowish mucous in the back of throat could be due to following reasons:
2. Nasal Polyps
3. Hay fever
4. Sinusitis
5. Bronchitis
6. Asthma
7. Secretions in throat getting recurrently infected

You can consult ENT specialist and get yourself examined

I hope this will help

Best wishes
Answered: Thu, 21 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Gopal Krishnam Raju's  Response
irbesartan sfx
Influenza (3%); chest pain (2%); angioedema involving swelling of face, lips, pharynx, and/or tongue
Answered: Thu, 21 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor